Alert archive / Georgia / Special Weather Statements in 2023

Special Weather Statement, NWS Atlanta, GA

August 6, 2023Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2023, 2:23 PM EDT for Heard County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2023, 2:23 PM EDT (18:23 UTC)
Expired
Aug 6, 2023, 3:00 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Heard County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1698 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS82 KFFC 061823
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Sun Aug 6 2023
 
GAZ042-052-053-061900-
Coweta GA-Carroll GA-Heard GA-
223 PM EDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of southwestern
Carroll, Heard and southwestern Coweta Counties through 300 PM EDT...

At 223 PM EDT, a strong thunderstorm was over Centralhatchee, or near
Franklin, moving east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Franklin, Ephesus, Centralhatchee, Roopville, Corinth, Tyus, Powers
Crossroads, Roosterville, Handy, Frolona, Lowell, Texas, Plant
Wansley, and Blackjack Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3355 8511 3337 8491 3323 8494 3324 8526
      3347 8530
TIME...MOT...LOC 1823Z 270DEG 30KT 3337 8509 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:33 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 6, 1:33 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
133 PM EDT Sun Aug 6 2023

.UPDATE...
Issued at 126 PM EDT Sun Aug 6 2023

Sub severe storms continue early this afternoon. Expecting
coverage to expand near and along a stalled front running
northwest to southeast through the CWA. Main hazard with these
storms will be damaging wind gusts. Have also issued a heat
advisory for much of southcentral GA as heat index values of 105F
were being observed as early as noon.

&&

.SHORT TERM...
(Today through Monday)
Issued at 400 AM EDT Sun Aug 6 2023

Key Messages:

 - Isolated severe storms are possible today, with damaging
   straight line winds being the main concern.

 - The potential for severe weather Monday afternoon and evening
   continues to inch upward, with an MCS and swath of damaging
   winds being the main concern.

Today & Tonight:

The axis of weak trough moving through the Ohio Valley will scoot
through Georgia today. This will provide the forcing for widespread
thunderstorm development. Several storms may be severe with
smaller bowing segments potentially producing damaging straight
line winds. CAMs are latching onto the convection over northern
Alabama and Tennessee this morning and pushing it into far
northern Georgia (north of ATL) this morning (between 6 AM and
noon). Thought we don't want to rule out severe weather with this
initial round of storms, the diurnal timing should result in less
than ideal instability and limit the risk. Guidance from the HREF
increases storm coverage along and south of Interstate 20 between
noon and 8 PM. These storms should have a more favorable
atmosphere to work with, including 2000-2500 j/kg of SBCAPE,
~1000 j/kg of DCAPE and inverted V profiles to around 800 mb. Due
to these factors, it appears as though the risk for damaging winds
may peak during this time window along an south of Interstate 20.
As the storms push south guidance from the HREF suggests a more
east to west orientation. This could result in slower storm
motions or training that may lead to a limited flooding threat in
central Georgia. CAM guidance is indicating some localized
precipitation bullseyes near 4 inches.

Heat will be a secondary concern in the region today. This will
primarily be the case in central Georgia where heat indices my
briefly top 105 degrees this afternoon. We considered a Heat
Advisory for this area, but with widespread thunderstorms in the
forecast confidence in multiple hours of heat indices over 105
degrees was low. Chance of a Heat Advisory being issued 20
percent.

Damaging Winds Inching Higher for Monday:

A stronger shortwave trough will push through the Ohio Valley on
Monday. Anomalously strong mid and upper level winds will develop
ahead of this trough, resulting in effective shear values of ~40 kt
in northern Georgia Monday afternoon. Toss summertime heating and
SBCAPE values of 2000 to 3000 j/kg into the mix, and we will have a
setup favoring potential MCS activity in Georgia during the
afternoon and evening. If an MCS develops then there will be a
potential for widespread damaging winds. Current thinking places
the zone of highest risk in northeast Georgia and this corresponds
with an Enhanced Risk (level 3 of 5) of severe weather issued by
the SPC.

With thunderstorms expected to occur later in the day on Monday,
heat may become a concern in central Georgia. Our going forecast has
heat indices at or above 105 degrees for 4 to 6 hours between 1 PM
and 7 PM. Later shifts may consider issuing a Heat Advisory
(chance of issuance 60%).

Albright

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 400 AM EDT Sun Aug 6 2023

Active period ahead with:

  * An Enhanced Risk for Severe Thunderstorms in effect through
    8AM Tuesday.

  * A return to northwest flow and increased chances for
    thunderstorm activity each day from Wednesday on.

  * Heat Advisory conditions possible on Tuesday with forecast
    heat index values topping out in the 105-110F range.

Moving into Tuesday, the Southeast will be on the tail end of its
(brief) reprieve from seemingly never-ending mid-level northwest
flow. However, thanks to support from a passing shortwave
disturbance and associated unseasonable strong low-level jet, along
with the influence of an advancing surface "cold" front, all signs
point to north and central Georgia either a) experiencing the tail
end of strong to severe MCS or b) being in the wake of the
aforementioned storm system to kick off the long term period. An
Enhanced Risk for severe weather will be in effect through 8AM
Tuesday for portions of north Georgia, with the rest of the CWA
under a Slight Risk. Perhaps the only saving grace against more
widespread chances for organized severe weather after sunset Monday
into Tuesday morning is the forecasted disconnect between best bulk
shear (primarily across north Georgia) and residual CAPE (highest
across south central Georgia -- in the 1000-2000 J/kg range after
8PM). Trends suggest that the resultant line of storms (or its
remnants) will likely be situated south of the ATL metro and north
of our CWA border, and thus out of reach of the most favorable
overlap of forcing. That said, cannot rule out an isolated damaging
wind gust as the line works to exit our area through daybreak given
unseasonably strong flow.

A secondary but nontrivial forecast concern for Tuesday is forecast
Heat Index values in the 105-110F range during the afternoon. The
evolution of our heat risk will depend heavily on timing and
intensity of afternoon convection, as another shortwave disturbance
looks to pass through the Deep South. Earlier initiation and
increased cloud cover will reduce chances of seeing the full effects
of diurnal heating. Something to keep an eye on in the coming days.

As we approach mid-week and move toward the weekend, the mid-level
ridge that has plagued the Desert Southwest for the better portion
of the summer becomes higher amplitude once again, setting the stage
for yet another round of northwesterly flow and the potential for
multiple rounds of convection supported by ridge riders. For now,
passing disturbances in mid-level flow look to move through on
Thursday and Friday, supporting nearly continuous rain chances
through the 48hr period. The cold front that was the impetus for
Monday's storms is forecast to have stalled out across central
Georgia and will linger for the remainder of the period, serving
as yet another focus for convective activity. The location of it
(though less and less impactful with waning strength) and any
remnant boundaries from the previous day's thunderstorms will
influence axes of highest rain chances.

With PWATs in the 1.75-2" range, storms will be efficient rain
producers, and care will need to be taken to monitor potential for
flooding concerns as the week progresses. Rainfall totals from
Wednesday through Friday are between 1.5-2.5" for areas along and
north of the I-85/I-20 connector, and as high as 3.5" in the terrain
of north Georgia. Waterlogged soils from multiple rounds of
precipitation are likely to make downing of trees and branches
easier, possible even in sub-severe storms. Otherwise, progged
afternoon thunderstorm activity will help to tamp down temperatures
even as the airmass moderates, to right around a degree or two of
normal (in the upper-80s to low-90s) each day.

96

&&

.AVIATION...
(12Z TAFS)
Issued at 722 AM EDT Sun Aug 6 2023

VFR conditions expected through period with several episodes of TSRA/VCSH
through 03Z Monday at all terminals. West-southwest winds have
begun to increase with gusts up to 25kts near and around
thunderstorms. Expecting winds to remain elevated through 03Z
Monday and then become light and variable before increasing again
tomorrow afternoon as another round of TSRA enters the airspace.

//ATL Confidence...12Z Update...

Medium on TEMPO timing. High on all other elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  69  90 /  50  50  50  20
Atlanta         73  97  71  90 /  30  50  50  30
Blairsville     68  89  64  81 /  50  70  80  20
Cartersville    72  96  68  88 /  40  50  60  20
Columbus        75 100  74  95 /  40  30  30  50
Gainesville     72  94  68  88 /  40  60  60  20
Macon           72  99  72  94 /  40  40  30  40
Rome            72  94  67  89 /  50  60  60  20
Peachtree City  73  98  70  92 /  30  40  40  30
Vidalia         72  98  74  95 /  40  40  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ048-049-052>060-
066>073-078>084-089>097-102>111.

&&

SHORT TERM...28
LONG TERM....96
AVIATION...28
Hazardous weather outlook, Aug 6, 4:49 AM EDT, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
449 AM EDT Sun Aug 6 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
449 AM EDT Sun Aug 6 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

There is a Marginal Risk (level 1 of 5) of severe weather in
northern and central Georgia today. Storms should be most
widespread in northern Georgia this morning, then spread into
central Georgia this afternoon and evening. Isolated bursts of
damaging straight line winds will be the primary threat today.
Locally heavy rainfall and frequent lighting can also be
anticipated.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is an Enhanced Risk (level 3 of 5) of severe weather in
Georgia Monday afternoon and evening. The primary concern will be
damaging straight line winds. The threat appears highest in
northeast Georgia, though damaging winds could occur over a wide
area between 4 PM and midnight.

Hazardous heat may become a concern Monday afternoon in central
Georgia due to heat indices in the 105 to 110 degree range.

Periods of thunderstorm activity will continue through next
Saturday. The highest storm chances will occur during the
afternoon and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 6, 1:32 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
132 PM EDT Sun Aug 6 2023

GAZ042-061800-
Carroll GA-
132 PM EDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of southern Carroll
County through 200 PM EDT...

At 132 PM EDT, a strong thunderstorm was near John Tanner State Park,
or near Carrollton, moving east at 15 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carrollton, Bowdon, Mount Zion, Roopville, Clem, Abilene, John Tanner
State Park, Lowell, and Tyus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3354 8531 3366 8516 3366 8493 3345 8497
      3346 8498 3344 8498 3344 8499 3343 8501
      3342 8502 3346 8530
TIME...MOT...LOC 1732Z 277DEG 12KT 3353 8517

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 1:40 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
140 PM EDT Sun Aug 6 2023

GAZ025-027-035>037-047>049-061815-
Madison GA-Morgan GA-Jackson GA-Walton GA-Barrow GA-Clarke GA-
Oconee GA-Newton GA-
140 PM EDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of Oconee, southeastern
Barrow, western Morgan, Clarke, eastern Walton, southeastern Jackson,
southwestern Madison and east central Newton Counties through 215 PM
EDT...

At 140 PM EDT, a line of strong thunderstorms was along a line
extending from near Arcade to Good Hope to near Starrsville, and
moving east at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jefferson, Watkinsville, Athens, Social Circle, Statham, Arcade,
Nicholson, Bogart, Rutledge, Newborn, North High Shoals, Bostwick,
Good Hope, Bishop, Hull, Whitehall, Athens-Clarke County, Westgate
Park, Beechwood Hills, and Oconee Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3416 8327 3380 8332 3351 8356 3354 8385
      3378 8368 3409 8359
TIME...MOT...LOC 1740Z 260DEG 18KT 3404 8354 3379 8360 3357 8379

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 1:51 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EDT Sun Aug 6 2023

GAZ031>033-042>044-052>054-061815-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Coweta GA-Carroll GA-
Heard GA-Paulding GA-South Fulton GA-
151 PM EDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of southeastern
Paulding, northwestern Fayette, southern Cobb, eastern Carroll,
Douglas, northeastern Heard, northern Coweta and southwestern Fulton
Counties through 215 PM EDT...

At 151 PM EDT, a line of strong thunderstorms was along a line
extending from near Brownsville to Hannah to near Handy, and moving
east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Newnan, Douglasville, City of South Fulton, Smyrna,
Peachtree City, East Point, Union City, Villa Rica, College Park,
Powder Springs, Fairburn, Tyrone, Austell, Palmetto, Hiram,
Whitesburg, Lithia Springs, Chattahoochee Hills, and East Newnan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3387 8441 3357 8451 3334 8466 3337 8504
      3368 8495 3387 8486
TIME...MOT...LOC 1751Z 268DEG 31KT 3380 8481 3358 8488 3343 8496

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 2:18 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Sun Aug 6 2023

GAZ038-039-049>051-059>062-061845-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Hancock GA-Warren GA-
Oglethorpe GA-Jasper GA-Greene GA-
218 PM EDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of northwestern Warren,
southern Morgan, northern Putnam, northwestern Hancock, Greene,
Taliaferro, Wilkes, central Oglethorpe and northern Jasper Counties
through 245 PM EDT...

At 218 PM EDT, a line of strong thunderstorms was along a line
extending from Vesta to near Greensboro to Calvin, and moving east at
35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Eatonton, Washington, Madison, Greensboro, Crawfordville, Lexington,
Union Point, Tignall, Woodville, White Plains, Siloam, Shady Dale,
Maxeys, Rayle, Buckhead, Sharon, Reynolds at Lake Oconee, Phoenix,
Liberty, and Stephens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3349 8276 3327 8339 3339 8384 3364 8333
      3404 8295 3403 8293 3401 8294 3401 8291
      3398 8285 3399 8284 3397 8278 3399 8272
      3399 8265 3386 8261 3387 8258 3387 8257
      3383 8260 3376 8256
TIME...MOT...LOC 1818Z 281DEG 31KT 3398 8292 3358 8322 3341 8370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 2:20 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT Sun Aug 6 2023

GAZ031>033-042>045-053>055-061845-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
Carroll GA-DeKalb GA-Paulding GA-South Fulton GA-
220 PM EDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of eastern Paulding,
southwestern DeKalb, northwestern Fayette, Cobb, southeastern
Carroll, Douglas, northern Coweta, Fulton and northwestern Clayton
Counties through 245 PM EDT...

At 220 PM EDT, a line of strong thunderstorms was along a line
extending from Cross Roads to Sandtown to near Handy, and moving east
at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, Decatur, Fayetteville,
Dallas, City of South Fulton, Sandy Springs, Smyrna, Peachtree City,
East Point, Kennesaw, Acworth, Union City, Forest Park, Riverdale,
Villa Rica, College Park, and Powder Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3368 8485 3400 8496 3407 8446 3374 8421
      3334 8460 3336 8499 3341 8501
TIME...MOT...LOC 1820Z 266DEG 19KT 3402 8476 3372 8458 3341 8495

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 2:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Sun Aug 6 2023

GAZ042-052-053-061900-
Coweta GA-Carroll GA-Heard GA-
223 PM EDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of southwestern
Carroll, Heard and southwestern Coweta Counties through 300 PM EDT...

At 223 PM EDT, a strong thunderstorm was over Centralhatchee, or near
Franklin, moving east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Franklin, Ephesus, Centralhatchee, Roopville, Corinth, Tyus, Powers
Crossroads, Roosterville, Handy, Frolona, Lowell, Texas, Plant
Wansley, and Blackjack Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3355 8511 3337 8491 3323 8494 3324 8526
      3347 8530
TIME...MOT...LOC 1823Z 270DEG 30KT 3337 8509

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:21 AM EDTSpecial Weather StatementFFCCatoosa24 min
Aug 6, 9:38 AM EDTSpecial Weather StatementFFCGordon37 min
Aug 6, 11:18 AM EDTSpecial Weather StatementFFCForsyth27 min
Aug 6, 11:35 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Clayton and 39 more8 hr
Aug 6, 11:51 AM EDTSpecial Weather StatementFFCForsyth24 min
Aug 6, 11:52 AM EDTSpecial Weather StatementFFCPickens38 min
Aug 6, 12:16 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 6, 12:24 PM EDTSpecial Weather StatementFFCDawson36 min
Aug 6, 12:44 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson31 min
Aug 6, 12:46 PM EDTSpecial Weather StatementFFCRockdale, Walton29 min
Aug 6, 1:04 PM EDTSpecial Weather StatementFFCCarroll26 min
Aug 6, 1:13 PM EDTSpecial Weather StatementFFCBarrow, Walton32 min
Aug 6, 1:32 PM EDTSpecial Weather StatementFFCCarroll28 min
Aug 6, 1:40 PM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee35 min
Aug 6, 1:51 PM EDTSpecial Weather StatementFFCCoweta, Douglas, Fulton24 min
Aug 6, 2:18 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Putnam, Taliaferro, Wilkes27 min
Aug 6, 2:20 PM EDTSpecial Weather StatementFFCClayton, Cobb, Coweta, Douglas, Fulton, Paulding25 min
Aug 6, 2:26 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard34 min
Aug 6, 2:46 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren, Wilkes29 min
Aug 6, 2:46 PM EDTSevere Thunderstorm WarningFFCCoweta44 min
Aug 6, 2:48 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Aug 6, 2:51 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Fulton24 min
Aug 6, 3:02 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale27 min
Aug 6, 3:10 PM EDTSpecial Weather StatementFFCFloyd35 min
Aug 6, 3:11 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Spalding21 min
Aug 6, 3:16 PM EDTSpecial Weather StatementFFCWilkes29 min
Aug 6, 3:18 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk42 min
Aug 6, 3:22 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd38 min
Aug 6, 3:23 PM EDTSpecial Weather StatementFFCJasper, Putnam37 min
Aug 6, 3:26 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Fayette, Henry, Lamar, Meriwether and 2 more29 min
Aug 6, 3:39 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Cobb, Douglas, Haralson, Paulding and 1 more38 min
Aug 6, 3:50 PM EDTSpecial Weather StatementFFCMuscogee25 min
Aug 6, 3:53 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe23 min
Aug 6, 4:01 PM EDTSpecial Weather StatementFFCBaldwin, Twiggs, Wilkinson29 min
Aug 6, 4:09 PM EDTSpecial Weather StatementFFCTalbot36 min
Aug 6, 4:11 PM EDTSpecial Weather StatementFFCHeard, Troup34 min
Aug 6, 4:15 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Douglas, Fulton30 min
Aug 6, 4:20 PM EDTSpecial Weather StatementFFCWashington, Wilkinson25 min
Aug 6, 4:31 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Troup44 min
Aug 6, 4:37 PM EDTSpecial Weather StatementFFCClayton, Coweta23 min
Aug 6, 4:39 PM EDTSpecial Weather StatementFFCTwiggs36 min
Aug 6, 4:46 PM EDTSpecial Weather StatementFFCJefferson, Johnson, Washington29 min
Aug 6, 4:51 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup39 min
Aug 6, 4:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Talbot, Taylor, Upson52 min
Aug 6, 4:55 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker50 min
Aug 6, 4:57 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Washington48 min
Aug 6, 5:06 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether18 min
Aug 6, 5:13 PM EDTSpecial Weather StatementFFCHouston, Peach47 min
Aug 6, 5:14 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Polk46 min
Aug 6, 5:16 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Twiggs44 min
Aug 6, 5:24 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Pike, Talbot, Upson36 min
Aug 6, 5:28 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Walker, Whitfield47 min
Aug 6, 5:32 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Haralson, Heard, Polk43 min
Aug 6, 5:40 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen50 min
Aug 6, 5:41 PM EDTSevere Thunderstorm WarningFFCTalbot, Upson34 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Dooly, Houston, Macon, Peach and 1 more46 min
Aug 6, 5:45 PM EDTSpecial Weather StatementFFCDade, Walker30 min
Aug 6, 5:58 PM EDTSpecial Weather StatementFFCBartow32 min
Aug 6, 5:58 PM EDTSpecial Weather StatementFFCTalbot32 min
Aug 6, 6:00 PM EDTSpecial Weather StatementFFCCrawford30 min
Aug 6, 6:00 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Douglas, Haralson, Paulding, Polk45 min
Aug 6, 6:07 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler38 min
Aug 6, 6:12 PM EDTSpecial Weather StatementFFCCoweta, Heard, Meriwether, Troup33 min
Aug 6, 6:13 PM EDTSpecial Weather StatementFFCCrisp32 min
Aug 6, 6:31 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton29 min
Aug 6, 6:37 PM EDTSpecial Weather StatementFFCCobb, Fulton23 min
Aug 6, 6:46 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler29 min
Aug 6, 6:47 PM EDTSpecial Weather StatementFFCWilcox28 min
Aug 6, 6:48 PM EDTSpecial Weather StatementFFCClayton27 min
Aug 6, 7:00 PM EDTSpecial Weather StatementFFCDeKalb, Fulton45 min
Aug 6, 7:05 PM EDTSpecial Weather StatementFFCHenry40 min
Aug 6, 7:15 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler, Wilcox30 min
Aug 6, 7:27 PM EDTSpecial Weather StatementFFCMuscogee33 min
Aug 6, 7:40 PM EDTSpecial Weather StatementFFCTelfair35 min
Aug 6, 7:47 PM EDTSevere Thunderstorm WarningFFCTelfair28 min
Aug 6, 7:51 PM EDTSpecial Weather StatementFFCStewart39 min

Nearby

Special Weather Statements in Georgia, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.